My child was recently diagnosed with ADHD. She has been on 3 or 4 different medicines and has recently started Ritalin. She still seems to be really hyper but she has only been taking it for a couple of days so im waiting to see if the medicine works. My concern is she has "episodes" where she has very very bad tantrums especially when it comes to my mother. She doesnt want to leave her. She has tried to jump out of the moving car after her and a few days ago she ran around our apartment complex trying to catch her when she drove off. I should add my child is 5 years old. Normally she is a very good child although she does have some behavioral issues i assume comes from being a child. I really want to know if these tantrums come from the ADHD or if i need to seek more medical attention about it. I am concerned for her safety and disciplining her does not help at all. Her doctor said she had behavioral issues and said if the ritalin doesnt help she will have to see a counselor. At this point i dont really know if it will help. She hasnt been through anything terribly traumatic so i dont understand where its coming from. If anyone has any ideas that could help i would greatly appreciate it.View Thread
The treatment she has received so far has just been from the family doctor. He has said if the medicine she has started now doesnt even her moods out then she will need counseling. I am not a big fan of putting my child on medication but i know that sometimes its needed im kind of at a loss i have never had to deal with this but i am extremely concerned for her safetyView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.